Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


nausea nausea nausea
Jun 2, 2002

i'm fem, 37 and poz since 85. in 98 i started with haart (viracept, zerit videx) and every thing seamed to work well, i felt really healty and strong for two years-until i saw the first signs of lipo (big breasts, abdomen, thin arms ecc) so i stopped with the meds for 1,5 year... but nothing changed (i mean body shape) only my cd4 crashed down (200) and vl exploded. so i had to restart with therapy, we choosed to recycle the same strategy, because all in all it seamed to work well (ok, lipo, but no other side effects)

so i re-started two months ago with videx zerit and viracept. well, it's incredible, i can't swallow this pills again...it's just a torture.after 30 minutes i start to feel so weak and sick -never ending nausea, and i have to fight with my stomach not to vomit in the first two hours after taking the meds... what happened? is the virus resistant now? Why the problems with this combination are starting now, after my drug holyday?----can you tell me more about? i guess, i have to change strategy, but what is the best regimen to avoid so strong side effects ...and lipo? thank you for your answer, milli

Response from Dr. Henry

It is unusual to not tolerate meds that were well tolerated before but that does happen. DDI and Viracept can sometimes be hard on the stomach and ddI and D4T can cause pancreatitis which can cause GI complaints. Resistant virus doesn't play a role in drug tolerability. You may want to have your treatment history reviewed and come up with a new regimen if that is possible. Minimizing further lipodstrophy may be another goal for your new regimen so drugs such as abacavir, AZT, nevirapine may be options but again that depends on past treatment history and tolerability. KH



Previous
Testosterone levels and HIV antibody test.
Next
part two -can this happen so fast?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement